I have congenital Long QT Syndrome which I have been on beta blockers for years. In May of 2005 I fainted while driving my car in rush hour and spent a week in the hospital. My cardiologist concluded after many, many tests that I had a vasovagal episode, and probably hadn't gone into Torsades du Pointes. For some reason that I can't recall, I took offense to that, like he was telling me "Chill out Miss Scarlett, you just had the vapors!". He quadrupled my beta blockers at that time and added Lisinopril to the mix. A few weeks ago I was taken from work back to the hospital for another three days. My heart rate, blood pressure and potassium levels were very low. My cardiologist decided this time that I'd probably had a mild intestinal virus that caused me to become dehydrated and caused another vasovagal episode. Because I was on high doses of beta blockers and ACE's as well as Spironolactone I was unable to regain an normal blood pressure and heart rate. He has changed my beta blockers to Toprol and cut the Spironolactone in half as well as removed the Linsinopril. When he was explaining what he felt had happened to me he kept mentioning "Neurocardiogenic Shock Syndrome" and that we'd supposedly discusssed it in the past. My son tells me that I had a detailed discussion with my doctor about this during a time when I was so sick, I dont remember the visit at all. My cardiologist gave me the complete name, but it is long and I don't remember it either. Since the visit I have been trying to look the syndrome up to find out more about it and most of what I'm finding is a blog post that I wrote. Do you have any idea what he is talking about, and can you tell me where to look to find more information on it? Thanks.
These are two sites that seem to have decent information. I have not heard of neurocardiogenic shock but I assume they are talking about neurocardiogenic syncope.
Neurocardiogenic syncope is a diagnosis of exclusion, it can be very difficult to make especially in the setting of Long QT syndrome. It is often a persistent problem that happens on varying frequency depending on the individual. You may want to clarify with your doctor if they said neurocardiogenic shock or neurocardiogenic syncope.
I don't blame you one bit for being upset with this. Is this cardiologist an Electrophysiologist that is experienced in treating LQTS? If not, run screaming from the building and find one who is. Everything that you have said makes me think that Torsades is much more possible and if it is Torsades, you should have an ICD implanted if you are on Beta blockers and still fainting. I also have congenital Long QT Syndrome and had been told alot of BS by alot of cardiologists before I finally found an EP that knows what he is talking about. Don't let a doctor make you complacent with this... if you think he is wrong then by all means get a second opinion soon.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.